Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 80, NWS Miami, FL
NWS Miami, FL issued this special marine warning at May 6, 2021, 3:53 PM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 3:53 PM EDT (19:53 UTC)
- Expired
- May 6, 2021, 5:30 PM EDT
- In force
- 97 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
003
WHUS52 KMFL 061953
SMWMFL
AMZ610-062130-
/O.NEW.KMFL.MA.W.0080.210506T1953Z-210506T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
353 PM EDT Thu May 6 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Lake Okeechobee...
* Until 530 PM EDT.
* At 353 PM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from Wabasso to 11
nm north of Buckhead Ridge to 10 nm north of Calusa, moving east at
35 knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and small
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
Ridge, Lake Harbor, Calusa and Moore Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
2688 8055 2679 8063 2674 8063 2666 8068
2663 8075 2666 8086 2680 8113 2687 8118
2701 8115 2720 8093 2717 8090 2716 8088
2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 1953Z 270DEG 33KT 2775 8045 2733 8087 2716 8113
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
SB/HGW2 follow-up statements
908
FZUS72 KMFL 062003
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
403 PM EDT Thu May 6 2021
AMZ610-062130-
/O.CON.KMFL.MA.W.0080.000000T0000Z-210506T2130Z/
403 PM EDT Thu May 6 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT...
For the following areas...
Lake Okeechobee...
At 403 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from near Indian River Shores to
20 nm west of Saint Lucie West to 8 nm west of Buckhead Ridge, moving
east at 35 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
Ridge, Lake Harbor, Calusa and Moore Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
2688 8055 2679 8063 2674 8063 2666 8068
2663 8075 2666 8086 2680 8113 2687 8118
2701 8115 2720 8093 2717 8090 2716 8088
2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 2003Z 270DEG 33KT 2775 8036 2733 8078 2716 8104
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$
SB/HGW041
FZUS72 KMFL 062041
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
441 PM EDT Thu May 6 2021
AMZ610-062130-
/O.CON.KMFL.MA.W.0080.000000T0000Z-210506T2130Z/
441 PM EDT Thu May 6 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT...
For the following areas...
Lake Okeechobee...
At 441 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 11 nm southwest of Saint
Lucie West to near Buckhead Ridge, moving east at 20 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
Ridge, Lake Harbor, Calusa and Moore Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
2688 8055 2679 8063 2674 8063 2666 8068
2663 8075 2666 8086 2680 8113 2687 8118
2701 8115 2720 8093 2717 8090 2716 8088
2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 2041Z 256DEG 19KT 2724 8059 2714 8081
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$
SB/HGWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 6, 3:36 PM EDT, 17 minutes earlier.
Area forecast discussion, May 6, 3:36 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Miami FL Issued by National Weather Service Tampa Bay Ruskin FL 336 PM EDT Thu May 6 2021 .SHORT TERM (Rest of Today through Friday)... 19Z water vapor and H4 RAP analysis showing a highly amplified upper level pattern has evolved over the CONUS...featuring sharp ridging over the inter- mountain west and downstream troughing to the east of the MS Valley. Florida finds itself within the base of this trough...with an embedded shortwave passing by this evening. This shortwave energy will help to propel a late season cold front down out of central Florida into our region overnight and Friday morning before stalling over the Florida Straits. The atmosphere remains quite unstable this afternoon across south Florida in the pre-frontal environment. Visible satellite imagery shows well defined east and west coast seabreeze boundaries well established, and both starting to kick off the anticipated storms. Over the next few hours we should see the west coast boundary evolve eastward and eventually interact with the eastern sea- breeze along/near the I-95 corridor. With this forecast philosophy in mind...storms should also consolidate with time toward the eastern Metro area. This evolution is in fairly good agreement among the model consensus and forecast storm evolution follows the 12Z HREF fairly close. I-95 corridor counties remained outlooked in a marginal risk for severe weather through this evening by the storm prediction center...in agreement with where the most robust surface convergence is likely to occur in the hours to come. Storm will evolve offshore into the Atlantic and/or dissipate within a few hours of sunset...leaving the region to see a mostly dry frontal passage late tonight. This "cold front" will really be primarily responsible for bringing some drier air to the region the next 48-60 hours. This time of year it is difficult to really cool things off much, and temperatures will again be up near 90 for most locations on Friday. Some leftover residual moisture over coastal Dade/Broward counties and enhanced convergence of the stalled frontal boundary and sea-breeze may be enough to support a few late day storms, although coverage and updraft intensity potential looks less than today. .LONG TERM (Saturday through Next Thursday)... The upper level pattern flattens out quickly as we head into the weekend and the eastern trough ejects over the north Atlantic. Surface high pressure will exist from the eastern Atlantic to the Florida peninsula and eastern Gulf of Mexico under this zonal flow aloft...keeping our weather seasonable and mainly dry. Much of the early and middle portion of next week look warm and seasonably humid. Any significant shortwave energy in the synoptic westerlies looks to stay generally north of the region, however, slight enhancements in lift may promote an afternoon or evening through Wednesday. At this point, none of this activity looks organized or widespread. Still a ways out, but some indications of another more significant amplification to the longwave pattern late in the week over the eastern conus that could result in another late season front and more organized thunderstorm activity by Thursday or Friday. Still plenty of time to watch the pattern evolve and adjust the forecast. && .AVIATION(18Z TAFS)... The first round of convection has developed around PBI with an additional round expected this afternoon/evening around the east coast terminals. IFR/LIFR impacts with strong wind gusts and hail cannot be ruled out at terminals that are directly impacted though confidence is not high enough to restrict with short-fused AMDs likely. Convection should diminish after sunset into the overnight with light wind returning. Sea breeze formation is expected again on Friday with convection possible again later. && .MARINE... Southerly winds shift northwest late tonight and Friday morning before local sea-breezes again shift winds onshore near the coast in the afternoon. A northeast wind flow develops for Saturday and then easterly by Sunday as high pressure builds north of the region. The early portion of next week will feature mainly southeasterly winds as the high pressure area slides eastward into the Atlantic. Winds may approach cautionary levels at times Sunday into early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 90 72 86 / 70 40 10 10 West Kendall 72 91 69 88 / 60 30 10 10 Opa-Locka 73 90 70 86 / 70 40 10 10 Homestead 72 89 70 85 / 60 30 10 10 Fort Lauderdale 74 89 72 85 / 60 40 10 10 N Ft Lauderdale 74 88 71 83 / 70 30 10 10 Pembroke Pines 73 90 70 85 / 70 40 10 10 West Palm Beach 71 86 69 83 / 70 20 10 0 Boca Raton 72 88 71 84 / 60 20 10 10 Naples 74 87 65 89 / 10 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...99 Friday Night through Thursday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 6, 9:50 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 950 AM EDT Thu May 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 950 AM EDT Thu May 6 2021 ...Strong to Isolated Severe Storms Possible This Afternoon... ...Heat indices 100 To 105 Degrees This Afternoon... ...Localize Flooding Possible East Coast This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Strong to isolated severe thunderstorms are possible across the east coast metro area as well as portions of the interior this afternoon and this evening. The strongest storms could produce strong gusty winds, hail, heavy downpours, and frequent lightning. Isolated tornadoes cannot be rule out over the east coast metro areas Wind: The strongest thunderstorms could contain wind gusts up to 60 mph this afternoon and this evening especially over the east coast metro areas. Hail: The strongest thunderstorms could contain hail up to quarter sized this afternoon and this evening. Flooding: Localized flooding will be possible across the east coast metro areas this afternoon and this evening due to heavy downpours from thunderstorms potentially moving across the same areas. Tornadoes: An isolated tornado is possible over the east coast metro areas with the strongest storms. Temperatures: Highs today will be in the lower to mid 90s over the interior and east coast metro areas with high humidity. This will allow for the heat indices to get up to 100 to 105 degrees over these areas this afternoon. Waterspouts: An isolated waterspout is possible in showers and thunderstorms over Lake Okeechobee as well as the Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A chance of thunderstorms will remain in place on Friday mainly over the eastern half of South Florida. Gusty winds and lightning will be the primary hazards with the strongest thunderstorms. The risk of rip currents will begin to increase again this upcoming weekend across the Atlantic Coast beaches as east to southeasterly flow increases. .SPOTTER INFORMATION STATEMENT... Spotter activation: Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, May 6, 2:34 PM EDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Miami FL 234 PM EDT Thu May 6 2021 FLZ067-068-168-061915- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 234 PM EDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 315 PM EDT... * At 234 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over The Acreage, or 7 miles southwest of Palm Beach Gardens. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Greenacres, Royal Palm Beach, Golden Lakes, North County Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage, Lake Belvedere Estates, Royal Palm Estates, Caloosa and Century Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2666 8014 2667 8040 2691 8038 2690 8012 TIME...MOT...LOC 1834Z 200DEG 3KT 2678 8026 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 5, 8:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 6, 12:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 6, 1:22 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 6, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| May 6, 5:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| May 6, 5:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 6, 5:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 81 min |
| May 6, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| May 6, 5:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 6, 5:51 PM EDT | Special Marine Warning | MFL | 114 min | |
| May 6, 5:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| May 6, 5:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| May 6, 6:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| May 6, 6:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 6, 6:08 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 67 min |
| May 6, 6:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 58 min |
| May 6, 6:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| May 6, 7:06 PM EDT | Special Marine Warning | MFL | 84 min | |
| May 6, 7:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| May 6, 7:10 PM EDT | Special Weather Statement | MFL | Martin | 50 min |
| May 6, 7:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 77 min |
| May 6, 7:34 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| May 6, 7:41 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 6, 7:43 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| May 6, 7:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 21 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.